MAUDE Adverse Event Report: CONCORD MANUFACTURING DRY ACID 132 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

CONCORD MANUFACTURING DRY ACID 132 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Catalog Number RTL160147
Medical Device Problem Codes Thermal Decomposition of Device (1071); Fire (1245); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
A user facility biomedical technician (biomed) reported to fresenius technical support (ts) that a 132 gallon unit dry acid mixer had an inlet fill valve that failed.The biomed reported that the component lit on fire.The biomed was asking for the part number for a new valve.Additional details were provided upon follow-up with the biomed.The biomed stated there were no other known issues with the mixer.The biomed had pressed the rinse/fill start button, and the inlet fill valve made an unusual noise.A burning smell was reportedly noticed.The biomed then noticed a humming noise, followed by smoke and fire.The biomed confirmed they saw a visible flame within the cabinet, where the fill valve is located.The valve did not melt; however, the valve cable and control module were affected.A suspected cause of the failure was unknown.The reported problem did not result in any missed treatments.The biomed was able to fix the mixer by replacing the inlet fill valve, the valve cable, and the control module.The machine was back in service and fully operational.A photo of the fill valve was provided, in which evidence of smoke residue can be seen on the wall of the mixer tank.The valve, valve cable, and control module were reportedly being sent back for evaluation.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the fill valve, fill valve cable, and control console assembly were returned to the manufacturer for physical evaluation.An external visual inspection of the fill valve revealed thermal damage to the casing.The resistance measured across the hot and neutral terminals was found to be shorted.The fill valve cable was received with no physical damage noted.The test for conductivity on the terminals of the harness passed.No physical damage was noted on the control console assembly.A functional test of the control console assembly failed.The failure was due to a defective k1 relay.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.Based on evaluation of the returned parts, the reported event was able to be confirmed.

Brand Name
DRY ACID 132 GALLON UNIT, ASSY TO SHIP
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key20197152
Report Number0002937457-2024-01327
Device Sequence Number6816058
Product Code KPO
UDI-Device Identifier00840861100996
UDI-Public00840861100996
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K131611
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberRTL160147
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer06/24/2026
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown